Prof R (Rachid) Ouifki


Tel: +27 12 420-2485
Fax: +2712 420-3893
E-mail: [email protected]
Office: Mathematics building 2-23
Position: Associate Professor
Academic qualifications: 
MSc, PhD (University of Cadi Ayyad, Marrakesh, Morocco)

NRF rating: C2

Fields of interest: My research is mainly focused on the mathematical modelling and analysis of the transmission dynamics of communicable diseases, such as HIV, tuberculosis, malaria and trypanosomiasis, and non-communicable diseases such as cancer. By their nature, the models I develop to study such diseases tend to be dynamic and highly nonlinear, their inherent complexity require a wide variety of approaches ranging from mathematical to numerical analysis. To understand their behaviour, I draw on several areas of mathematics - from stability and bifurcation theory, asymptotic behaviour and perturbation theory of ordinary, delayed and partial differential equations to optimal control theory – which I successfully combine with sound standard and non-standard numerical methods along with parameter optimisation and sensitivity analysis. My research is mostly driven by data and ties to experiments in some way involving numerous expert multi-disciplinary collaborative teams.

Research interests: Mathematical Modeling: HIV, Tuberculosis, Malaria, Trypanosomiasis, Cancer; Stability and Bifurcation: Ordinary and Delayed Differential Equations; Optimal Control cost benefit and Cost-effectiveness Analyses



Banasiak J, Ouifki R, Woldegerima WA Some mathematical tools for modelling malaria: a subjective Survey. BIOMATH 10(2)(2021) 2110029

Woldegerima WA, Ouifki R, Banasiak J Mathematical analysis of the impact of transmission-blocking drugs on the population dynamics of malaria. Applied Mathematics and Computation 400(2021) 126005 1-21

Ouifki R, Banasiak J Epidemiological models with quadratic equation for endemic equilibria—A bifurcation atlas. Math Meth Appl Sci. 43(2020) 10413-10429

Anguelov R, Banasiak J, Bright C, Lubuma JMS, Ouifki R The big unknown: The asymptomatic spread of COVID-19. Biomath 9(2020) 2005103

Mahasa K, De Pillis L, Ouifki R, Eladdadi A, Maini P, Yoon AR, Yun C Mesenchymal stem cells used as carrier cells for tumor-specific delivery of oncolytic adenovirus leads to enhanced oncolytic virotherapy: An integrated approach. Sci Rep 425(10)(2020) 1-13

Mukhtar AYA, Munyakaz JB, Ouifki R Assessing the role of human mobility on malaria transmission in South Sudan. Mathematical Biosciences 320(2020) 1-13

Gashaw KW, Kassa SM, Ouifki R Climate Dependent Malaria Disease Transmission Model and its Analysis. International Journal of Biomathematics 12(8)(2019) 1-40

Ssebuliba DM, Ouifki R Effect of Mixed Infection on TB Dynamics. International Journal of Biomathematics 12(5)(2019) 1-23

Mukhtar AYA, Munyakazi JB, Ouifki R Assessing the role of climate factors on malaria transmission dynamics in South Sudan. Mathematical Biosciences 310(2019) 13-23

Ngwa GA, Teboh-Ewungkem MI, Dumont Y, Ouifki R, Banasiak J On a three-stage structured model for the dynamics of malaria transmission with human treatment, adult vector demographics and one aquatic stage. Journal of Theoretical Biology 481(2019) 202-222

Afenya EK, Ouifki R, Mundle SD Mathematical modeling of bone marrow –peripheral blood dynamics in the disease state based on current emerging paradigms, part II. Journal of Theoretical Biology 460(2019) 37–55

Malinzi J, Ouifki R, Eladdadi A, Torres DFM, White KAJ Enhancement of chemotherapy using oncolytic virotherapy: Mathematical and optimal control analysis. Mathematical Biosciences and Engineering 15(6)(2018) 1435-463

Mukhtar AYA, Munyakazi JB, Ouifki R, Clark AE Modelling the effect of bednet coverage on malaria transmission in South Sudan. PLoS ONE 13(6)(2018) 1-22

Mahasa KJ, Eladdadi A, de Pillis L, Ouifki R Oncolytic potency and reduced virus tumor-specificity in oncolytic virotherapy. A mathematical modelling approach. PLOS ONE 12(9)(2017) e0184347

Obaid HA, Ouifki R, Patidar KC A nonstandard finite difference method for solving a mathematical model of HIV-TB co-infection, Journal of Difference Equations and Applications, 23(6)(2017) 1105–1132

D. M. Ssebuliba, R. Ouifki, C. Pretorius, S. M. Burnett, M. K. Mbonye, S. Naikoba, K. Willis and M. R.Weaver (2017), Evaluating the impact of two training interventions to improve diagnosis and case-management of malaria and pneumonia in Uganda, Epidemiology and Infection, 145, 194—207

K.J. Mahasa, R. Ouifki, A. Eladdadi and L. de Pillis (2016), Mathematical Model of Tumor-Immune Surveillance, Journal of Theoretical Biology, 404, 312–330.

E.K. Afenya, R. Ouifki, B.I. Camara and S.D. Mundle (2016), Mathematical modeling of bone marrow – peripheral blood dynamics in the disease state based on current emerging paradigms, part I, Mathematical Biosciences, 274, 83—93

H.A. Obaid, R. Ouifki, K.C. Patidar (2015), Analysis of an HIV model with distributed delay and behavior change, Int. J. Biomath, 8 (2) 1550017, doi: 10.1142/S1793524515500175

C. Desmond, F. Bruce, M. Tomlinson, M.B. Marlow, J.L. Aber, R. Ouifki, A. Welte, (2014), Modelling the long-term impacts on affected children of adult HIV: benefits, challenges and a possible approach, AIDS, 28 (Suppl 3): S269--S275

D. Kajunguri, J.W. Hargrove, R. Ouifki, J.Y.T. Mugisha, P. G. Coleman, S.C. Welburn (2014), Modelling the Use of Insecticide-Treated Cattle to Control Tsetse and Trypanosoma Brucei Rhodesiense in a Multi-host Population, Bull. Math. Biol., 76, 673--696

S.M.A.S. Elsheikh, K.C. Patidar, R. Ouifki (2014), A nonstandard finite difference method to solve a model of HIV-Malaria co-infection, Journal of Difference Equations & Applications, 20 (3), 354--378

S.M.A.S. Elsheikh, K.C. Patidar, R. Ouifki (2014), Analysis of a Malaria model with a distributed delay, IMA J Appl Math 79 (6):1139--1160  

M.L. Hbid, E. Sánchez, R. Ouifki (2013), Hopf bifurcation via the Poincaré procedure in delay-differential equations with two delays, Revista Matemática Complutense, 26, 193--213

H.A. Obaid. R. Ouifki, K. Patidar (2013), An unconditionally stable nonstandard finite difference method applied to a mathematical model of HIV infection, Int. J. Appl. Math. Comput. Sci., 2013, 23 (2), 357--372

K. Okosun, R. Ouifki, N. Marcus (2013), Optimal control strategies and cost‐effectiveness analysis of a malaria model, Biosystems, 111 (2), 83--101

G.S. Mahiane, R. Ouifki, H. Brand W. Delva, A. Welte (2012), A General HIV Incidence Inference Scheme Based on Likelihood of Individual Level Data and a Population Renewal Equation, PLoS ONE 7(9): e44377

J.W. Hargrove, R. Ouifki, D. Kajunguri, G.A. Vale, S.J. Torr (2012), Modeling the Control of Trypanosomiasis using Trypanocides or Insecticide-Treated Livestock, PLoS Negl Trop Dis 6 (5): e1615

J.W. Hargrove, R. Ouifki, J.E. Ameh (2011), A general model for mortality in adult tsetse (Glossina spp.), Medical and Veterinary Entomology, 25 (4), 385--394

K. Okosun, R. Ouifki, N. Marcus (2011), Optimal control analysis of a malaria disease transmission model that includes treatment and vaccination with waning immunity, BioSystem, 106, 136--145

Published by Annel Smit

Copyright © University of Pretoria 2022. All rights reserved.

FAQ's Email Us Virtual Campus Share Cookie Preferences